Doctors Lounge - Pharmacy AnswersBack to Pharmacy Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 9/5/2017.
Forum Name: Pharmacy & Drug Topics
Question: Ambien and Vicodin
|paradive - Fri Oct 30, 2009 5:05 pm|
i've been prescribed both but i recently read that the combination (i don't recall what amount. it was about Ambien and opiates. isn't Vicodin an opiate?) could be fatal. is this true?
the Vicodin i'm on is 10/100. don't know about the Ambien. my girlfriend and i are having an argument that if i screw up and take 10 Vicodin (around the same time i take the Ambien), i'll die but i'm under the impression it would take a lot Lot LOT more.
|Debbie Miller, RN - Mon Dec 21, 2009 1:23 am|
It would not be fatal in standard doses but there is moderate severity of interaction between the two drugs and you should avoid operating machinery when taking them, monitor yourself for adverse effects such as slurred speech, confusion, severe weakness, or difficulty breathing (contact a doctor immediately if you have these symptoms) and don't use the two together if you can avoid it as it will likely make you very drowsy.
|rhoebe - Wed Feb 03, 2010 6:34 am|
I have been taking Ambien for my insomnia as it was prescribed by my doctor. I bought it at medsheaven.com. It has changed my mood also because I have been getting sleep. My doctor reminded me to take note of any lapse in memory and not allowed to operate heavy machineries.
|Debbie Miller, RN - Wed Feb 03, 2010 5:25 pm|
I would not expect problems with Ambien alone with the recommendations your doctor has told you, but adding a strong narcotic pain reliever like Vicodin can multiply the risks related to drowsiness.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.